How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Elliot Ruff Your Own Question
Elliot Ruff
Elliot Ruff,
Category: Dermatology
Satisfied Customers: 584
Experience:  GP at Whitstable Medical Practice
108371854
Type Your Dermatology Question Here...
Elliot Ruff is online now

I've got two separate skin conditions/problems I'd like some

This answer was rated:

Hello,
JA: Hello. What do you want help with?
Customer: I've got two separate skin conditions/problems I'd like some afvice on please
JA: The Dermatologist can help. To begin, what are your symptoms? Have you used any medication for this?
Customer: Hello, 
The first problem I'm dealing with is a dry white flaky rash around the lower corners of my mouth and now spreading across the top of my chin. It's not itchy, but feels tight. There's no redness - it just looks like dry skin, but it won't go away and definitely is more than dry skin. It is most visible after I wash my face.
It is a recurring condition I've had on and off for months now and is usually not too noticeable. I used to use a mild steroidal cream (containing 1% hydrocortisone). But now it's become a lot more aggressive and widespread and nothing seems to be clearing it up. 
In case it was a fungal infection I was given daktarin by a pharmacist last week which I've been using twice a day for a week to no effect - in fact I think its got worse.
I'm wondering if I just need a stronger steroidal cream or what on earth it could be. It seems to be worsening each day.
Separately, I've also been getting really itchy skin on my body (not face) when I spend too long in the sun (I don't think these two conditions are linked). I've never had this in my life before and have olive skin that never burns - I'm used to spending hours and hours in the sun and have never had this kind of reaction before. I wondered what it might be? I've been taking strong 500mu vitamin D supplements - could this be it? An overdose of vit D?
Thank you
JA: Thanks for that. Have you seen a dermatologist about the rash?
Customer: no
JA: Thank you so much for your answers. Finally, is there anything else in your medical history the Dermatologist should know?
Customer: no
Customer: replied 13 days ago.
Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call.
Customer: replied 13 days ago.
Let me know if you need more information, or send me the service offer(s) so we can proceed.
Customer: replied 13 days ago.
these two pictures are from today - you can see it's worsened from the previous pictures above which were the week before

Good evening, I am Dr Elliot. Thank you for your photos

I understood about the changes around the mouth and that you have used a topical antifungal, but what is the second issue you are referring to sorry?

Customer: replied 13 days ago.
The second issue was that now whenever I spend time in the sun, a few hours later the skin on my arms, legs, back, stomach and chest (not legs or face) becomes really itchy. I wondered if this was to do with having too much vitamin d as i'm taking strong vitamin d supplements, but I have no idea. I don't think there's any link to the face condition. The body thing is strange as I've never had problems with my skin in the sun before (I have a dark complexion and am used to spending hours in the sun sunbathing etc). The face problem is my major concern, but it would be great to understand this too. Thanks

Do you have a picture of the rash you get from the sun? Or is it a sensation from those symptoms rather than nothing to see as such?

Customer: replied 13 days ago.
I didn't take any pics but it wasn't particularly visible, maybe a bit red and pimply but barely noticeable. More the sensation

Okay, no problem. So the the second problem you mention is likely to be a form of Polymorphic Light eruption. This is essentially a reaction from sunlight, this can have a response on the entire skin, not just the sun exposed areas.

The important thing is to use sun block and avoid sun exposure. Following a reaction you can use an anithistamine to see if that suppresses the reaction.

The first problem appears not to be fungal but an inflammed/dry skin (eczematous). I would have been tempted to trial a more potent steroid initially, but with the caution that this could trigger a bigger response if this was actually peri-oral dermatitis, which sounds like what has happened. Therefore I would suggest treating this with a topical antibiotic which would require a prescription from your doctor.

Does this help?

Customer: replied 13 days ago.
Thank you it does. Is there a particular topical antibiotic I should ask for?
In terms of the light eruption, is it normal that this would suddenly appear later in life? Is there any chance it might go away? Really sucks to not be able to go in the sun anymore! I found even when I put suncream on I still got the symptoms later

The antibiotic cream could be clindamycin or metronidazole

It may be worth re the second problem arranging some blood tests to check your IgE levels and possible allergy

Please could I ask you kindly rate my response as this is the only way we are credited for answering questions. Many thanks

Elliot Ruff and 2 other Dermatology Specialists are ready to help you
Customer: replied 13 days ago.
Thank you that's very helpful